zbMATH — the first resource for mathematics

A proof of Yomdin-Gromov’s algebraic Lemma. (English) Zbl 1169.14038
This paper gives a complete and elementary proof of the Yomdin-Gromov algebraic lemma which states that some ‘differentiable size’ of an semi-algebraic compact subset of a finite-dimensional Euclidian space may be bounded in terms of its dimension, degree and diameter.

14P10 Semialgebraic sets and related spaces
Full Text: DOI
[1] R. Abraham and J. Robbin, Transversal Mappings and Flows, W. A. Benjamin, Inc., New York-Amsterdam, 1967.
[2] R. Benedetti and J.-L. Riesler, Real Algebraic Geometry and Semi-Algebraic Sets, Hermann, Paris, 1990.
[3] M. Boyle, D. Fiebig and U. Fiebig, Residual entropy, conditional entropy and subshift covers, Forum Math. 14 (2002), 713–757. · Zbl 1030.37012
[4] M. Boyle and T. Downarowicz, The entropy theory of symbolic extension, Inventiones Mathematicae 156 (2004), 119–161. · Zbl 1216.37004
[5] J. Buzzi, Ergodic and topological complexity of dynamical systems, Course given during the Research trimester Dynamical Systems, 2002, Pise.
[6] J. Buzzi, Intrinsic ergodicity of smooth interval maps, Israel Journal of Mathematics 100 (1997), 125–161. · Zbl 0889.28009
[7] J. Bochnak, M. Coste and M. F. Roy, Géométrie algébrique réelle, Ergebnisse der Mathematik und ihrer Grenzgebiete, 3 Folge, Band 12, Springer-Verlag, Berlin, Heidelberg, and New York, 1987.
[8] G. Comte and Y. Yomdin, Tame Geometry with applications in smooth Analysis, Lecture Notes in Mathematics 1834, Springer-Verlag, Berlin, 2004. · Zbl 1076.14079
[9] M. Coste, Ensembles semi-algébriques, in Lecture Notes in Mathematics 959 Géométrie algébrique réelles et formes quadratiques, Springer-Verlag, Berlin, 1982, pp. 109–138.
[10] W. Cowieson, L.-S. Young, SRB measures as Zero-noise limits, Ergodic Theory and Dynamical Systems 25 (2005), 1115–1138. · Zbl 1098.37020
[11] T. Downarowicz, S. Newhouse, Symbolic extensions and smooth dynamical systems Inventiones Mathematicae (2004), (on line). · Zbl 1067.37018
[12] M. Gromov, Entropy, homology and semi-algebraic geometry, Séminaire Bourbaki, vol. 1985/1986, Astérisque 145–146 (1987), 225–240.
[13] S. Newhouse, Continuity properties of the entropy, Annals of Mathematics 129 (1989), 215–237. · Zbl 0676.58039
[14] J. Pila and A. J. Wilkie, The rational points of a definable set, Duke Mathematical Journal 133 (2006), 591–616. · Zbl 1217.11066
[15] Y. Yomdin, Volume growth and entropy, Israel Journal of Mathematics 57 (1987), 285–300. · Zbl 0641.54036
[16] Y. Yomdin, C r -resolution, Israel Journal of Mathematics 57 (1987), 301–317. · Zbl 0641.54037
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.